MAUDE Adverse Event Report: COVIDIEN BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SX-C
Medical Device Problem Codes Use of Device Problem (1670); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk device with a non-medtronic 7fr sheath and 0.014 spider fx embolic protection device during treatment of a 200mm plaque cto (chronic total occlusion-100%) in the patient¿s distal superficial femoral artery (sfa) of diameter 4mm.No tortuosity or calcification were reported.Ifu was followed and the device was prepped without issue.The vessel was pre-dilated.It was reported that the thumbwheel became jammed when trying to turn off the cutter and pack the plaque in the nosecone.It would not go all the way forward and stayed on.A new turbohawk device was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information received: the device was removed from the patient with the cutter in the housing.The device was safely removed from the patient.No issue observed with the cutter, all components were removed from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the distal flush tool was removed and inspected the device.The cutter and thumb switch were in the retracted position.Biological debris was observed on the external area of the housing.No damages to the turbohawk were observed that would appear to have contributed to cutter advancement difficulty.The cutter driver was activated, and the thumb switch was advanced.The cutter advanced approximately 2.8cm distal the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8310004
Report Number2183870-2019-00060
Device Sequence Number14002824
Product Code MCW
UDI-Device Identifier00821684065853
UDI-Public00821684065853
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Catalogue NumberTHS-SX-C
Device Lot NumberA346719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/13/2019
05/07/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/07/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR